MAUDE Adverse Event Report: W. L. GORE & ASSOCIATES, INC. GORE® TAG® CONFORMABLE THORACIC STENT GRAFT WITH ACTIVE CONTROL SYSTEM; SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT

W. L. GORE & ASSOCIATES, INC. GORE® TAG® CONFORMABLE THORACIC STENT GRAFT WITH ACTIVE CONTROL SYSTEM; SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT
Catalog Number TGM454520
Medical Device Problem Code Insufficient Flow or Under Infusion (2182)
Health Effect - Clinical Code Reduced Blood Flow (4598)
Date of Event 06/18/2024
Type of Reportable Event Malfunction
Event or Problem Description
The following was reported to gore: on (b)(6) 2024, the patient underwent an open frozen elephant trunk procedure to treat an ascending aortic aneurysm utilizing a gore® tag® conformable thoracic stent graft with active control system (ctagac).Reportedly, a terumo stent graft was used along with the ctagac by doing anastomosis of the two grafts.The ctagac was deployed antegrade into the aorta and the first two deployments came off successfully but the 3rd deployment step did not deploy properly as the lockwire broke from the handle.As the handle came off (broke) and the deployment line would not deploy as the lockwire was not released yet, so the physician had to cut the line with scissors and pull to release the lockwire line (did not use the backup hatch for deployment).At the 4th deployment step, the wire got hung and it would not deploy, hence, physician had to go back to step 3 and cut the constraining wire then back to step 4 of deployment and finish pulling the string to complete the deployment and off the catheter.There was lot of tension felt during the 3rd and 4th deployment steps (catheter was curved and guidewire was not used by physician but was recommended by the field sales associate).Patient was closed up and angiogram was done when it was noted that there wasn't efficient blood flow and the graft wasn't fully opened as the distal end of the graft was curled (turned towards the side) in the aneurysm sac.Physician decided to add another ctagac with distal extension from the femoral access by putting up a large sheath and ballooned with a tri-lobe balloon, after which the device was fully opened up with efficient blood flow and no endoleaks were noted.There were no anatomical challenges, patient was in circulatory arrest during procedure and procedure completed successfully and patient is doing well.
 
Additional Manufacturer Narrative
W.L.Gore & associates, inc.(gore) is submitting this report to comply with 21 c.F.R.Part 803, the medical device reporting regulation.This report is based upon information obtained by gore, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Blank fields present on this report include required fields and fields determined to be not applicable.Blank required fields indicate that the information was not provided, was deemed unavailable or was not applicable.This report does not constitute an admission or a conclusion by fda, gore, or its associates that the device, gore or its associates caused or contributed to the event described in the report.In particular, this report does not constitute a legal admission by anyone that the product described in this report has any defects or has malfunctioned, as defined from a legal standpoint.These words are included in the report and are fixed items for selection created by the fda, to categorize the type of event solely for the purpose of reporting pursuant to part 803.This statement should be included with any information or report disclosed to the public under the freedom of information act.
 
Additional Manufacturer Narrative
Added g3/g4, h1/h2, h6.H6: code c19 - a review of the manufacturing records indicated the lot met all pre-release specifications.H6: code b20 -the device remains implanted and was therefore not available for engineering evaluation by gore.Engineering evaluation summary: the gore® tag® conformable thoracic stent graft with active control system (cmds) device evaluation showed the following: the stent graft was not returned.The primary and secondary deployment lines as well as the lockwire and angulation fibers were returned.All the handles were returned.The lockwire was still routed through both skives, the catheter transition, and the olive¿although it was cut between the olive and leading skive as well as between the distal skive and transition.It was not routed through the stent graft.The lockwire was seen in the access hatch and in the white handle component.The lockwire was not cut in the access hatch.The lockwire ferrule was broken out of the red handle piece.Based on the evaluation, the reported difficulty and inability to remove the lockwire was not confirmed, and no root cause could be identified.The angulation fiber lines were not routed through the stent graft or transition.They were still routed through part of the catheter, were seen in the access hatch, and were still connected to their handle.During testing for design validation and verification, process qualification, and ongoing quality control testing, devices are tested in anatomical models representative of cmds indicated use.There is potential that off-label use in an antegrade hybrid fashion may have contributed to the reported event.

Brand Name
GORE® TAG® CONFORMABLE THORACIC STENT GRAFT WITH ACTIVE CONTROL SYSTEM
Common Device Name
SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT
Manufacturer (Section D)
W. L. GORE & ASSOCIATES, INC.
1505 n. fourth street
flagstaff AZ 86004
Manufacturer (Section G)
MEDICAL WOODY SPRINGS B/P
3450 w. kiltie lane
flagstaff AZ 86005
Manufacturer Contact
jaskaran parhar
1505 n. fourth street
flagstaff, AZ 86004
9285263030
MDR Report Key19740958
Report Number2017233-2024-05108
Device Sequence Number15397750
Product Code MIH
UDI-Device Identifier00733132647002
UDI-Public00733132647002
Combination Product (Y/N)N
Initial Reporter StateAR
Initial Reporter CountryUS
PMA/510(K) Number
P040043
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2024
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 08/15/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberTGM454520
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/18/2024
Supplement Date Received by Manufacturer08/15/2024
Initial Report FDA Received Date07/15/2024
Supplement Report FDA Received Date08/15/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured03/11/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other; Required Intervention;
Patient Age77 YR
Patient SexMale